Cold/Wind Chill, Cook
- When
- February 6, 7:00 AM CST
- Where
- Cook forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- GOVT OFFICIAL
Male, unknown age found dead outdoors, due to hypothermia/cold exposure. Overnight low temperature 26F.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
Male, unknown age found dead outdoors, due to hypothermia/cold exposure. Overnight low temperature 26F.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Feb 6, 5:00 AM CST, 2 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 500 AM CST FRI FEB 6 2004 .PRELIMINARY DISCUSSION FOR 400 AM GRIDS/ZFP... WINTER WX ADVSRYS HAVE BEEN CANX FOR ENTR FA. SATLT LOOPS SHOW CENTER OF MID LVL CIRCULATION NOW OVR NRN/NERN IA INVOF ALO. ASSD DEFORMATION AXIS HAS NOW LIFTED N OF FA AND ONLY A FEW FLRYS RMN IN NRN IL AND NWRN IN. THEREFORE...LOWER OVC WILL CONTINUE...BUT WITH DRY SLOT OVR RGN MOST OF TDY ANY PCPN EXPECTED TO BE A TRACE EVENT. AS UPR LO CENTER CONTS NEWD ACRS WRN GRTLKS LATER THIS AFTN AND TNGT...DEFORMATION AXIS FCST TO PIVOT BACK SEWD AND SLOLY MOVE ACROSS FA TNGT INTO ERLY SAT. /SOMEWHAT SIMILAR SITN TO THIS PAST TUESDAY IN THE WAKE OF LAST SYS/ WILL GO WITH LIKELY POPS NRN PORTION OF FA WITH SOME MINOR ACCUMULATIONS PSBL...AND ONLY CHC POPS ELSEWHERE. WILL CLR SKIES SAT AFTN AS SHARP H5 TROF AXIS PASSES THRU...AND AREA OF FAILY STG SUBSIDENCE MOVES IN BY SAT EVENING. ONLY EXCEPTION WILL BE IN NWRN IN WHERE FETCH BHD THIS TROF TURNS MORE NNWLY OR EVEN DUE NLY FOR A WHILE SAT NGT SETTING UP PSBL LAKE EFFECT EVENT LATE SAT INTO SAT NGT. DOESN/T LOOK LIKE A MAJOR EVENT...BUT AREAS NR LK MI COULD SEE SOME ADDL ACCUMULATION. SFC HI PRES MOVES TO W AND S OF FA SAT NGT SO BY SUN FAIRLY DECENT WARM ADVECTION PATN SETS UP WITH INCRSG SWLY WINDS. AMS QUITE DRY AND SAT PRES DEFICITS HIGH ENUF THAT ONLY SOME PASSING HI/MID LVL CLOUDS EXPECTED. NXT CHC FOR PCPN ON MON AS CDFNT APCHS FROM NRN PLAINS. WARM ADVECTION CONTS AHD OF FRONT...AND SOME MEAGER AMTS OF MOISTURE MAY ADVECT INTO SYS BY THIS TIME. NORMALLY WOULDN/T THINK MUCH OF PRECIP IN THIS SITN...BUT MODELS COINCIDE THIS WITH APCH OF POS SHEARED VORT CENTER AND AN ASSD OMEGA MAX. SO WILL HAVE SNOW MENTION IN FOR MON...BUT WILL ONLY GO WITH CHC POPS. EXTENDED PERIOD OF FCST DRY AS UPPR LVL FLOW PATN FCST TO TREND MORE ZONAL BY WEEKS END. THIS ALSO SUGGESTS GRADUAL MODERATION IN TEMPS LATTER PART OF NXT WEEK. MERZLOCK && .AVIATION... DISCUSSION FOR 12Z TAFS... CIGS VARYING ACROSS REGION FROM LIFR TO VFR WITH VSBY GENERALLY MVFR IN -SN OR FLURRIES AND/OR FOG. IN TERMS OF SYSTEM LOCATION...NRN IL/NRN INDY IS BEING DRY-SLOTTED BETWEEN THE MAIN PCPN AREA FROM THE GULF UP THE OHIO VALLEY AND THE WRAP-AROUND THAT CURLS BACK FROM OHIO ACROSS NRN MICH AND BACK DOWN TO WRN IA. RADAR IS ECHO FREE ACROSS TERMINALS AT THIS TIME WHILE SFC OBS INDICATE LIGHT SNOW IN WRAPAROUND DOWN TO 1-2 MILES IN SOME PLACES. CIGS THERE ALSO VARY FROM MVFR TO VFR. WE SHUD REMAIN UNDER THE DRY SLOT THRU MOST OF TODAY...BUT SOMETIME THIS AFTERNOON AND TONIGHT COME UNDER THE WRAPAROUND. SNOW IS PROBLY UNAVOIDABLE TONIGHT BUT VSBY RESTRICTIONS AND SNOW TOTALS NOT THAT SCARY. WILL TRY TO MAINTAIN MVFR CIGS TODAY AS A RULE AND BRING VSBY UP TO VFR BY THIS AFTN. WILL LIKELY TEMPO CIGS LT THIS AFTN AND TNGT TO IFR AND VSBY TO 2 MI IN SNOW. MODELS INDICATE THIS WRAPAROUND INFLUENCE WILL STAY AROUND THROUGH 12Z SATURDAY. WINDS ALREADY FLIPPING AROUND TO NW AS SFC LOW NEAR DETROIT PULLS OFF TO THE NORTHEAST. SPEEDS ARE LIGHT THIS MRNG BUT SHUD PICK UP TO 10-15 KNTS LATE MRNG TO ERLY AFTN AND STAY THAT WAY THRU 12Z SAT. && .LOT...WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LK MI...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO IL 600 AM CST FRI FEB 6 2004 ILZ003>006-008-010>014-019-020>023-032-033-039-INZ001-002-010- 011-019-0622300- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 600 AM CST FRI FEB 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LAKE EFFECT SNOW SHOWERS ARE POSSIBLE SATURDAY AFTERNOON AND SATURDAY EVENING ACROSS LAKE...PORTER AND JASPER COUNTIES IN NORTHWEST INDIANA. THERE IS A POTENTIAL FOR SOME LIGHT ACCUMULATIONS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SNOWFALL REPORTS FROM LAST NIGHTS SNOW EVENT WOULD BE APPRECIATED. LMZ740>746-766-052230- WINTHROP HARBOR IL TO NEW BUFFALO MI- LAKE MICHIGAN- 600 AM CST FRI FEB 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && NWS CHICAGO WEBPAGE: WWW.CRH.NOAA.GOV/LOT (LOWER CASE) MERZLOCK
1 cold/wind chill. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Cold/Wind Chill, Cook | 2004-02-06 | Male | Outside/Open Areas | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2004Every state in 2004This day in weather historyWarnings in Illinois, February 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5386587.